Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Special points on first order partial differential equations and the deformations of solutions


Author: Marek Kossowski
Journal: Trans. Amer. Math. Soc. 302 (1987), 171-184
MSC: Primary 35A30; Secondary 35B32, 35F20, 58A20, 58C27, 58F14
MathSciNet review: 887504
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The object of this paper is to identify four cases of special behavior in a class of first order PDE for a real valued function. (The class of PDE may be thought of as perturbation of PDE with singular solutions.) In each case we show how invariants of the PDE determine properties of solutions. The properties of solutions examined here are the structure of critical points and singularities induced by cotangent projection. These properties are described in the sense of constructing local models for solutions and characterizing their behavior under small deformations. We will find two cases where deformations exhibit bifurcation phenomena, and describe generic deformations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35A30, 35B32, 35F20, 58A20, 58C27, 58F14

Retrieve articles in all journals with MSC: 35A30, 35B32, 35F20, 58A20, 58C27, 58F14


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0887504-0
PII: S 0002-9947(1987)0887504-0
Article copyright: © Copyright 1987 American Mathematical Society